Q: Any idea if adding a T3 to a T4 can cause extreme pain in the hands and shoulders?A: T4/T3 treatment has to be individualized based on symptoms, T4/T3 levels and ratios, and obviously, TSH levels. Many healthcare professionals prescribe imbalanced amounts of T4 and T3 to patients. These patients may have perfectly normal TSH levels, indicating that they are taking the right total amount of thyroid hormone, but they may have a significant imbalance in their thyroid hormone levels. Such an imbalance can cause all kinds of symptoms including joint pains and aches, anxiety, palpitations, hair loss, metabolism and weight changes as well as other effects. So whether a patient is on Armour thyroid or other forms of T4/T3 treatments, the healthcare professional has to assess many facets of the patient’s needs to refine and adjust the thyroid hormone treatment to make it perfect for the individual patient. So yes, it’s possible that an inappropriate ratio of the two hormones caused by adding T3 to the treatment can result in joint pains and aches.